MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DISSECTOR BLUNT CURVED ECTR; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. DISSECTOR BLUNT CURVED ECTR; ACCESSORIES,ARTHROSCOPIC
Model Number 4101
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a wrist tunnel carpal surgery, the 'blunt dissector' in the loan set broke off without any pressure being on the instrument, the device was old and worn.The broken piece was left in the patient, but it was successfully retrieved by reverting to open surgery, then all the pieces were removed using tweezers.The procedure was successfully completed without significant delays and no further complications were reported.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H3, h6: the reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.Insufficient product identification information was provided and thus a manufacturing record review could not be conducted.Based on the information available, there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found no similar reported events.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of risk management documentation was performed, and the documentation is being updated to align with the reported event.Per complaint details, the ¿old and worn¿ loaner device broke during use without pressure; therefore, the surgeon converted to an open procedure.It was communicated that all pieces were removed with tweezers and the operation was successfully completed via open procedure.Per correspondence, no further requested documentation is available.Therefore, the root cause of the reported event could not be further assessed.There was no way to determine if the device contributed to the reported event.The complaint was not confirmed.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
DISSECTOR BLUNT CURVED ECTR
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13841309
Report Number1219602-2022-00398
Device Sequence Number4132047
Product Code NBH
UDI-Device Identifier03596010121585
UDI-Public03596010121585
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4101
Device Catalogue Number4101
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2022
Supplement Date Received by Manufacturer05/12/2022
Initial Report FDA Received Date03/21/2022
Supplement Report FDA Received Date05/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown